Antibiotic Allergy and Cerebral Palsy

Certain drugs used to treat infections—antibiotics—can cause serious birth defects like cerebral palsy. While penicillins, cephalosporins and erythromycin are considered relatively safe during pregnancy, many types of antibiotics can cause serious harm to the fetus during pregnancy.

The following are antibiotics known or suspected to cause birth defects: Sulfonamides (sulfa drugs) can cause jaundice and increase the risk of brain damage in a child, particularly when used during the third trimester of pregnancy which can lead to cerebral palsy.

For cerebral palsy and cerebral palsy treatment information visit: Cerebral Palsy Information

Advertisements

Tags: ,

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: